Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Louisville, KY

January 25, 2021Metcalfe County, Kentucky

NWS Louisville, KY issued this special weather statement at Jan 25, 2021, 7:47 PM CST for Metcalfe County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 25, 2021, 7:47 PM CST (01:47 UTC)
Expired
Jan 25, 2021, 8:15 PM CST
In force
28 min
Issued by
NWS Louisville, KY

County Metcalfe County, KY

The radar

The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 654 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
654 m²/s²
0-3 km storm-relative helicity
735 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

692 
WWUS83 KLMK 260147
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
747 PM CST Mon Jan 25 2021

KYZ074-076-077-260215-
Metcalfe-Barren-Adair-
747 PM CST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BARREN...SOUTHERN
METCALFE AND SOUTHWESTERN ADAIR COUNTIES...

At 747 PM CST, a strong thunderstorm was located 9 miles southwest of
Edmonton, moving northeast at 55 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Edmonton, Eighty Eight, Cofer, Weed, Gradyville, Curtis, Breeding,
Cyclone, Goodluck and Willow Shade.

LAT...LON 3690 8584 3711 8542 3693 8530 3694 8545
      3689 8547 3687 8551 3686 8554 3685 8556
      3687 8560 3686 8559 3684 8558 3683 8563
      3684 8573 3683 8578
TIME...MOT...LOC 0147Z 244DEG 49KT 3688 8573 

$$

DM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jan 25, 5:29 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Jan 25, 5:29 PM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
629 PM EST Mon Jan 25 2021

...Updated Aviation Discussion...

.Short Term...(This evening through Tuesday)
Issued at 345 PM EST Mon Jan 25 2021

Upper low over the Plains with an occluded 998mb sfc over SW
Missouri this afternoon. Triple point is near the Bootheel, with the
most solid precip shield north of the warm front in mainly central
Kentucky. We have had a few strong to marginally severe storms
across south-central Kentucky in a slightly better mixed
environment, but that has been worked over and the unstable air mass
is now confined to Tennessee.

Main concern through this evening will be just how much additional
rain falls, especially where the heaviest rain already fell across
south central Kentucky. We could be looking at 1-2 inches of
additional rainfall, and if it remains focused near the Western
Kentucky and Bluegrass Parkways as currently progged, impacts should
be limited to nuisance flooding. However, if heavy rain falls
farther south where we are now fairly saturated, there could be
more impactful flooding.

Spotty convection is developing over western Kentucky and western
Tennessee, and that pushes through late this evening. Latest HRRR
actually takes that batch of rain across south-central Kentucky,
which could raise flood concerns.

Precip ends after midnight as the dry slot cuts in, but temps will
remain nearly steady overnight. Sharp temp gradient expected to
persist Tuesday as southern Kentucky clears out under the stronger
westerlies aloft, while north central KY and southern IN remain
fairly socked in.  Better temp recovery in the south, where we could
touch 60 again, while southern Indiana will be stuck in the mid 40s.

.Long Term...(Tuesday night through Monday)
Issued at 252 PM EST Mon Jan 25 2021

Upper level ridging along the eastern seaboard and deep troughing
across south central CONUS will place the OH Valley under deep SW
flow at the beginning of the long term. A 5H closed low over central
US will continue tracking eastward, filling as it tracks over the
southern OH Valley and northern TN Valley. Best chances of precip
will begin Wednesday afternoon and continue through early Thursday
morning. Sounding profiles would suggest mostly rain south of the
Parkways and transitioning to mostly snow towards the I-64 corridor,
but a rain/snow mix is likely between the two. EPS/GEFS members
continue to show agreement on minor accumulations with up to 1 inch
possible along our northernmost counties in Indiana and most
locations receiving a half inch or less. Temperatures will fall into
the low to mid 20s in the cold air behind the front, so impacts will
likely include some slick spots on any untreated roads for the
Thursday morning commute.

Large amplitude ridging and Canadian high pressure moves over the
region Thursday through the start of the weekend bringing cold but
dry weather. Thursday will be the coldest with highs only reaching
into the low 30s across southern Indiana and mid 30s across central
KY. Friday morning will likely be the coldest morning of the week
with lows in the upper teens to low 20s, but afternoon temps will
recover nicely with the aid of WAA along southerly winds with highs
in the 40s.

Our next chance of rain will come Saturday as system approaches from
the Central Plains. This looks to be an all-rain event lasting
through Sunday. Finer details will come later as long range models
reconcile differences.

&&

.Aviation...(00Z TAF Issuance)
Issued at 625PM EST Mon Jan 25 2021

KLVX radar showing another round of showers and storms working
through the central Kentucky region. Expect to see ongoing RA or
TSRA through the evening hours as the warm front lifts northward. By
06z tonight, most precip should be exiting the region, but the low
ceilings and visibilities will stick around through the overnight
hours. Guidance is strong on fog development and low ceilings
keeping IFR or even LIFR possible during the 06-12z time period for
SDF, LEX, and HNB. Wouldn't rule out some VLIFR conditions either if
vis drops below 1/2SM for some time. We will continue to monitor and
amend if needed. Ceilings will finally start to break up mid/late
Tuesday morning. Winds become more southwesterly tonight as the
cyclonic flow spins out of the region. Winds will be gusty tomorrow,
but mostly around 20kts for all terminals.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...RAS
Long Term...CG
Aviation...CJP
Hazardous weather outlook, Jan 25, 3:04 PM CST, 4 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
404 PM EST Mon Jan 25 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-262115-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
404 PM EST Mon Jan 25 2021 /304 PM CST Mon Jan 25 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Widespread soaking rainfall will continue until early evening, with
localized heavy rainfall possible later in the evening. Minor
flooding of low-lying areas will be possible where heavy rain falls
repeatedly. The best chance of flooding or ponding will be south of
the Western Kentucky and Bluegrass Parkways.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Minor snow accumulations are possible Wednesday afternoon into
Wednesday night, mainly across southern Indiana and north central
Kentucky.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed flooding through
tonight.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

RAS

In the hours before

Special weather statement, Jan 25, 4:47 PM CST, 3 hours before
Special Weather Statement
National Weather Service Louisville KY
447 PM CST Mon Jan 25 2021

KYZ073>075-252315-
Monroe-Allen-Barren-
447 PM CST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE...
SOUTHEASTERN ALLEN AND SOUTHEASTERN BARREN COUNTIES...

At 447 PM CST, a strong thunderstorm was located near Scottsville,
moving east at 70 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Scottsville, Tompkinsville, Fountain Run, Oak Forest, Gum Tree,
Maynard, Nobob, Lamb, Flippin and Emberton.

LAT...LON 3666 8627 3674 8630 3690 8574 3684 8574
      3683 8565 3671 8561
TIME...MOT...LOC 2247Z 255DEG 62KT 3672 8616

DM
Special weather statement, Jan 25, 5:00 PM CST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Louisville KY
600 PM EST Mon Jan 25 2021

KYZ066-077-078-252330-
Russell-Casey-Adair-
600 PM EST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RUSSELL...SOUTHEASTERN
CASEY AND SOUTHEASTERN ADAIR COUNTIES...

At 559 PM EST/459 PM CST/, a strong thunderstorm was located 7 miles
southeast of Columbia, moving northeast at 75 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Jamestown, Russell Springs, Eli, Gadberry, Windsor, Teddy, Webbs
Cross Roads, Royville, Sano and Gilpin.

LAT...LON 3706 8535 3731 8476 3726 8472 3724 8472
      3712 8490 3704 8490 3694 8525
TIME...MOT...LOC 2259Z 243DEG 64KT 3703 8520

DM
Local storm report, Jan 25, 5:36 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
636 PM EST MON JAN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             4 NW SALEM              37.11N 85.03W
01/25/2021  E1.00 INCH       RUSSELL            KY   UNKNOWN

            MPING REPORT

&&

DM
Special weather statement, Jan 25, 5:55 PM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Louisville KY
655 PM EST Mon Jan 25 2021

INZ089-KYZ023>025-260030-
Perry-Hancock-Meade-Breckinridge-
655 PM EST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT PERRY...WEST CENTRAL MEADE...
NORTHWESTERN HANCOCK AND NORTH CENTRAL BRECKINRIDGE COUNTIES...

At 655 PM EST/555 PM CST/, a strong thunderstorm was located near
Tell City, moving northeast at 60 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Tell City, Mount Pleasant, Lewisport, Cannelton, Leopold, Troy,
Alton, Roberta, Ranger and Terry.

LAT...LON 3802 8680 3800 8677 3803 8677 3804 8679
      3806 8677 3808 8678 3810 8677 3811 8680
      3813 8680 3823 8657 3821 8657 3821 8648
      3819 8646 3812 8646 3813 8643 3811 8640
      3812 8639 3802 8629 3789 8690 3794 8693
TIME...MOT...LOC 2355Z 244DEG 53KT 3798 8682

DM
Special weather statement, Jan 25, 7:11 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
711 PM CST Mon Jan 25 2021

KYZ073-260130-
Allen-
711 PM CST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALLEN COUNTY...

At 711 PM CST, a strong thunderstorm was located near Portland,
moving northeast at 55 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Scottsville, Fleet, Rodemer, West Fork, Clare, Petroleum, Alonzo,
Chapel Hill, Forest Springs and Pope.

LAT...LON 3665 8634 3665 8641 3668 8642 3670 8641
      3674 8641 3683 8621 3663 8609
TIME...MOT...LOC 0111Z 244DEG 49KT 3663 8642

DM
Special weather statement, Jan 25, 7:47 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
747 PM CST Mon Jan 25 2021

KYZ074-076-077-260215-
Metcalfe-Barren-Adair-
747 PM CST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BARREN...SOUTHERN
METCALFE AND SOUTHWESTERN ADAIR COUNTIES...

At 747 PM CST, a strong thunderstorm was located 9 miles southwest of
Edmonton, moving northeast at 55 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Edmonton, Eighty Eight, Cofer, Weed, Gradyville, Curtis, Breeding,
Cyclone, Goodluck and Willow Shade.

LAT...LON 3690 8584 3711 8542 3693 8530 3694 8545
      3689 8547 3687 8551 3686 8554 3685 8556
      3687 8560 3686 8559 3684 8558 3683 8563
      3684 8573 3683 8578
TIME...MOT...LOC 0147Z 244DEG 49KT 3688 8573

DM

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 6:10 PM CSTAreal Flood AdvisoryLMKEdmonson, Hart5 hr
Jan 25, 6:46 PM CSTRiver Flood AdvisoryLMKBourbon112 min
Jan 25, 7:09 PM CSTAreal Flood AdvisoryLMKCasey, Green, Taylor4 hr
Jan 25, 7:11 PM CSTSpecial Weather StatementLMKAllen19 min
Jan 25, 7:17 PM CSTSevere Thunderstorm WarningLMKAllen, Barren, Monroe30 min
Jan 25, 7:39 PM CSTAreal Flood AdvisoryLMKAdair, Barren, Casey, Cumberland, Green, Metcalfe and 1 more4 hr
Jan 25, 7:39 PM CSTRiver Flood WarningLMKButler, Warren4 days
Jan 25, 7:50 PM CSTAreal Flood AdvisoryLMKGarrard, Lincoln, Madison4 hr
Jan 25, 8:17 PM CSTSpecial Weather StatementLMKMarion28 min
Jan 25, 8:35 PM CSTSpecial Weather StatementLMKClinton40 min
Jan 25, 8:38 PM CSTRiver Flood WarningLMKBourbon25 hr
Jan 25, 8:41 PM CSTSpecial Weather StatementLMKMercer34 min
Jan 25, 8:56 PM CSTRiver Flood WarningLMKOhio44 hr
Jan 25, 9:03 PM CSTRiver Flood AdvisoryLMKHart15 hr
Jan 25, 9:12 PM CSTRiver Flood AdvisoryLMKWarren18 hr
Jan 25, 9:21 PM CSTRiver Flood AdvisoryLMKFranklin25 hr
Jan 25, 9:38 PM CSTRiver Flood WarningLMKButler, Muhlenberg, Ohio4 days
Jan 26, 2:41 AM CSTDense Fog AdvisoryLMKAnderson, Bourbon, Breckinridge, Bullitt, Fayette, Franklin and 20 more3 hr
Jan 26, 10:55 AM CSTRiver Flood AdvisoryLMKHardin, Nelson9 hr
Jan 26, 12:05 PM CSTRiver Flood WarningLMKHart31 hr
Jan 26, 1:59 PM CSTWinter Weather AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more33 hr

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.